MAUDE Adverse Event Report: DEPUY MITEK LLC US FEM.INTRAFIXSHEATH&SCRSYS,9MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE

DEPUY MITEK LLC US FEM.INTRAFIXSHEATH&SCRSYS,9MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Catalog Number 254684
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore, unavailable for a physical evaluation.This complaint cannot be confirmed.No non-conformances were identified for this part number, lot number combination per qlik query executed on 4/26/2019.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl reconstruction procedure after drilling the femoral tunnel, the screw of the femoral intrafix system was inserted into the patient and caught the outer edge of the sheath and the sheath crumbled.The sales rep stated the screw and the sheath were removed with no debris left behind.The case was completed with another like-implant in the same bone hole with no patient harm or delay.The sales rep was not present and could not provide any additional information.The implant was discarded by the customer.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
FEM.INTRAFIXSHEATH&SCRSYS,9MM
Common Device Name
ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8591036
Report Number1221934-2019-57089
Device Sequence Number19406474
Product Code MAI
UDI-Device Identifier10886705013654
UDI-Public10886705013654
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number254684
Device Lot NumberL468266
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2019
Initial Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1